PIER
 
Progress In Electromagnetics Research
ISSN: 1070-4698, E-ISSN: 1559-8985
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 59 > pp. 215-230

ASYMPTOTICS OF CREEPING WAVES IN THE CASE OF NONDIAGONALIZABLE MATRIX IMPEDANCE

By I. V. Andronov and D. Bouche

Full Article PDF (174 KB)

Abstract:
Creeping waves propagate in the shadow along the surface of a convex body. In the case of a perfectly conducting body coated with high index anisotropic dielectric, this surface can be described by anisotropic impedance boundary condition. In a previous paper the general case of anisotropic impedance was studied. In this paper we discuss a special case characterized by a degenerated impedance matrix. The ansatz for ordinary creeping waves does not allow the asymptotics to be constructed and a new ansatz is suggested. In contrast to the usual one, this ansatz contains an additional quick factor proportional to k1/6 (where k is the wavenumber). As a result, the field is described by an asymptotic sequence in inverse powers of k1/6 . We derive the principal order term of the asymptotics and discuss specific properties of creeping waves on a surface with degenerated impedance.

Citation: (See works that cites this article)
I. V. Andronov and D. Bouche, "Asymptotics of creeping waves in the case of nondiagonalizable matrix impedance," Progress In Electromagnetics Research, Vol. 59, 215-230, 2006.
doi:10.2528/PIER05093001
http://www.jpier.org/pier/pier.php?paper=0509301

References:
1. Pathak, P. H., "Techniques for high frequency problems," Antenna Handbook, 1988.

2. Hussar, P. E. and E. M. Smith-Rowland, "An asymptotic solution for boundary layer fields near a convex impedance surface," J. of Electromagn. Waves and Appl., Vol. 16, No. 2, 185-208, 2002.

3. Pogorzelski, R., "On the high frequency asymptotic evaluation of the potentials of elemental sources on an anisotropic impedance cylinder," Radio Science, Vol. 31, No. 2, 389-399, 1996.
doi:10.1029/95RS03365

4. Shim, J. and H. T. Kim, "Dominance of creeping wave modes of backscattered field from a conducting sphere with dielectric coating," PIER, Vol. 21, 293-306, 1999.

5. Molinet, F., I. Andronov, and D. Bouche, "Asymptotic and hybrid methods in electromagnetics," IEE, 2005.

6. Andronov, I. V. and D. Bouche, "Ondes rampantes sur un ob jet convexe décrit par une condition d'impédance anisotrope," Ann. Télécommun., Vol. 49, 193-198, 1994.

7. Kong, J. A., Electromagnetic Wave Theory, Wiley, 2000.

8. Shilov, G. E., Linear Algebra, Dover Publ., Inc., New York, 1977.

9. Bouche, D., F. Molinet, and R. Mittra, Asymptotic Methods in Electromagnetics, Springer-Verlag, 1994.

10. Babich, V. M. and N. Ya. Kirpichnikova, The Boundary-layer Method in Diffraction Problems, Springer-Verlag, 1979.


© Copyright 2014 EMW Publishing. All Rights Reserved